Aa
A
A
Close
439628_tn?1265205890
BOTOX and NYSTAGMUS
Doc's told me to try a Botox treatment to check if slows the nystagmys symptoms .Any ideas or comments about the issue ??

Thank you,
Don
Cancel
13 Answers
Page 1 of 1
429949_tn?1224695179
Sorry, I don't have nastagmus, at least for now, and I know nothing about Botox!  Just wanted to respond and let you know that someone is out here listening!!!!!  I am sure someone here knows something about this and will respond soon!!  I believe you are one of my friends here, but haven't talked to you much yet!!!!  I saw that you have been dx with MS for years on your profile!  I will go and read your story there so I can get to know you better!  

~Santana~
Comment
Cancel
429949_tn?1224695179
Comment
Comment
Submit Comment
198419_tn?1360245956
Hi Don,

Welcome.  Is your nystagmus since birth? Or did you develop it from the MS.  I know it may accompany MS.  I've read that clonazepam and gabapentin and other related drugs are occasionally prescribed and may decrease it if it is caused by MS.

How you feeling otherwise?

Thank you for coming our way, hope you will stick around.

-Shelly
Comment
Cancel
198419_tn?1360245956
Comment
Comment
Submit Comment
439628_tn?1265205890
Thank you for the replies.Have Nystagmus from the time I started received steroids,and my AVONEX shots.Recent my Doc told me,AVONEX is not helping me anymore,and I have to move to another medication.I heard from my doctor,clinical trials,show BOTOX shots stop, decriseace  the involuntary  vision movement .
BTW,Started writing BOOKS, I will send a link out soon for my cyberfamily to check.
thank you,
Don
Comment
Cancel
439628_tn?1265205890
Comment
Comment
Submit Comment
429949_tn?1224695179
Hi, again!
I read your journal last night, and you are a very talented writer!!!!!!!  I think writing books is a good idea for you!! I have considered writing one before, but so far all I have written is some poetry.  Had a couple of places want to publish two of them, but I wasn't sure if they were legit!!!

You have a very good insight into things and a calming way of putting it down on paper. I will watch for your preview of the things you have written.

Friends,
~Santana~
Comment
Cancel
429949_tn?1224695179
Comment
Comment
Submit Comment
338416_tn?1420049302
Don, I've never heard of using Botox for nystagmus, but since it's essentially a tremor of the eye muscles, it should work for that.  However, my nystagmus went away (eventually) so it might be worth your while to give it some time, and let it subside.
Comment
Cancel
338416_tn?1420049302
Comment
Comment
Submit Comment
147426_tn?1317269232
Hi, again, I looked up some of the literature on using Botox for nystagmus.  It is used, the studies have been small and the results are varied.  None of them showed complete success.  Some people were helped.  The results last 3 to 4 months.  The need for ongoing treatments seemed to be one of the biggest factors in not continuing treatment.

Also, it wasn't always successful and can have undesired side effects, which also would were off in 3 to 4 months.

If I were having severe problems with vision due to the nystagmus, and the nystagmus was going on for a long time, I would certainly certain having it done.  But, I would also research to see who was available to me that had the most experience doing it.  I WOULD NOT want to be one of someone's first patients.

See if your neuro-ophthalmologist can discuus this with someone who has experience.

Quix
Comment
Cancel
147426_tn?1317269232
Comment
Comment
Submit Comment
439628_tn?1265205890
Good to hear your nystagmus went away..but how?medication,eye exercises??
Please advice me...

Thank you friends..
Don
Comment
Cancel
439628_tn?1265205890
Comment
Comment
Submit Comment
Avatar_universal
Botox is used to help with eye tremors and problems with the eyelids.  My neuroopthalmologist does it every three months to prevent eyes from shutting off completely.  It is a painful process because no anesthesia is used, only ice to numb the eyelid.  Botox is a substance that paralizes the area it is injected on, therefore eliminating most of the spasms on the eyes.

Botox treatment is also very expensive (Between $400 to $600 each treatment) and there some insurance companies that would not pay for it, making it hard for people to have the treatment every three months.

I have not heard that botox is used to help nystagmus, imagine how painful it would if it directly injected inside your eye!!!!!! My neuroophthalmologist has never mentioned it to me.

If I were in your position I would discuss it with my neuroopthalmologist and find the pros and the cons of such procedures.  

I hope I was of some help.

Gooddays
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
439628_tn?1265205890
My neuroopthalmologist , opthalmologists , told me to try ..........

lets see....No pain no gain for me  ,just try to live and bring my quality of lfe up,not down..

Don
Comment
Cancel
439628_tn?1265205890
Comment
Comment
Submit Comment
338416_tn?1420049302
Hey, Don - all I did was give it time.  The nystagmus came along with a big flare (the one that got me diagnosed.)  I had two flavors of nystagmus - an eye jerk that made the room look like it was spinning counterclockwise, and a simple shake of the eyes that made it impossible to look at small type.

It took about four months for me to really recover completely from the flare, and the eye jerking eventually went away.  I still have problems with my eyes, but now it's double vision and blurred vision, which I can live with.
Comment
Cancel
338416_tn?1420049302
Comment
Comment
Submit Comment
439628_tn?1265205890
I tried a clinical  trial of Botox with 2 shots per eye ,and no pain at all. I just had a strong headacke for a few days .

Don.
Comment
Cancel
439628_tn?1265205890
Comment
Comment
Submit Comment
198419_tn?1360245956
Hi Don,

How are your eyes now?
You care to start a new thread describing the clinical trial experience and the botox?
Huh, huh, will ya?

Fill us in!
-Shell
Comment
Cancel
198419_tn?1360245956
Comment
Comment
Submit Comment
439628_tn?1265205890
All,
I will keep you post in with the latest .For now Day 6 , My nystagmus still there,but less and less of the continues vision movement .Suppose to see big changes 1 week later.I have only some dizzy feeling for now,but day by day Feel better..

Don
Comment
Cancel
439628_tn?1265205890
Comment
Comment
Submit Comment
Your Answer
439628_tn?1265205890
Answer
Know how to answer? Tap here to leave your answer...
Answer
BOTOX and NYSTAGMUS
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Neurology Answerers
987762_tn?1331031553
Blank
supermum_ms
Australia
667078_tn?1316004535
Blank
HVAC
Durham, NC
198419_tn?1360245956
Blank
sllowe
Avatar_f_tn
Blank
essdipity
5112396_tn?1378021583
Blank
immisceo
Other
144586_tn?1284669764
Blank
caregiver222